MAUDE Adverse Event Report: DEPUY MITEK LLC US BARREL TORNADO BURR 4.0MM 5PK; ARTHROSCOPE

DEPUY MITEK LLC US BARREL TORNADO BURR 4.0MM 5PK; ARTHROSCOPE
Catalog Number 283489
Medical Device Problem Codes Use of Device Problem (1670); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an anterior cruciate ligament reconstruction procedure, it was observed that the device did not function.During in-house engineering evaluation, the device was tested for its functionality, the inner hub was attempted to be disassembled, however it was found to be jammed.There was patient involvement.Another like device was used to complete the procedure.There were no adverse consequences to the patient nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11 additional narrative: investigation summary the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found that it is in used condition, the external distal part is nicked, the external hub connector does not show anomalies.To test its functionality, the inner hub was attempted to be disassembled, however it was found to be jammed.A review of the batch manufacturing records was conducted on finished lot number m2302015: and no related non-conformances were identified.The overall complaint was confirmed as the observed condition of the barrel tornado burr 4.0mm 5pk would have contributed to the complained device issue.Based on the investigation findings, the root cause is traced to procedural variables, such handling of the device or product interaction during procedure; the blade was subjected to excessive lateral loading, which caused it to jam.As per ifu; excessive side loading may result in blade wear and degradation, as well as clogging and/or seizing.Therefore, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.

Brand Name
BARREL TORNADO BURR 4.0MM 5PK
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key21414288
Report Number1221934-2025-00621
Device Sequence Number18196485
Product Code HRX
UDI-Device Identifier10886705022052
UDI-Public(01)10886705022052(10)M2302015(17)280131
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K041824
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number283489
Device Lot NumberM2302015
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2025
Initial Report FDA Received Date02/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown